1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Having problems

Discussion in 'Type 1 Diabetes' started by chl0ejasmine, Aug 10, 2015.

  1. chl0ejasmine

    chl0ejasmine Type 1 · Well-Known Member

    Messages:
    65
    Likes Received:
    65
    Trophy Points:
    58
    Hi all

    I went on the DAFNE course and they changed me to levemir but I didn't like this as it made my levels go high and my clinic thought it was wrong for me to change too.

    So now I'm back on lantus and still having high readings even though I don't feel like they are high. Sometimes I think my meter could be wrong or should i increase my lantus dose?

    Other factors maybe affecting my levels;
    My ultricaria (hives) has came back and is spread across all my skin - possibly my body is dealing with that?
    My body is trying to get back into regime since these changes in insulin
    I've been ill the past 2 weeks with sore throats and diarrhoea

    Not sure how to get these levels back to normal?
     
  2. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,640
    Likes Received:
    6,881
    Trophy Points:
    198
    Heya - Levemir didn't work for me, it had no effect on my BG and sent me sky rocket, so after many months of poor control I finally got switched and am ok now,

    It sounds like your body is fighting infection which will keep your BG raised, what medication are you taking for your hives and have you seen a doctor about both illnesses yet ? If not, book a visit and get some support, once your feeling better your BG should improve ;)
     
  3. Daibell

    Daibell LADA · Master

    Messages:
    12,496
    Likes Received:
    7,390
    Trophy Points:
    298
    Based on forum posts over the months, most people appear to find little difference between Lantus and Levemir on it's effect on blood sugar. I suspect your current control problems are due to infection?
     
  4. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,625
    Trophy Points:
    278
    Could be all three factors, usually they say it takes 3 days to see the effects of dosage changes with lantus.

    If you don't have success with lantus ask if you can try the new basal insulin called Tresiba, the feedback on the forum from those who use this insulin is very good.
     
    • Like Like x 2
  5. chl0ejasmine

    chl0ejasmine Type 1 · Well-Known Member

    Messages:
    65
    Likes Received:
    65
    Trophy Points:
    58
    Hi all - levels slowly coming down by increasing my lantus and giving more insulin to overcome the illnesses. I went to the doctors and got a stronger dose to prevent the hives but I may have to go back and get a stronger dose as one tablet isn't doing enough!
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook